Alert archive / California / Frost Advisories in 2007
Frost Advisory 2, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Oct 5, 2007, 3:30 PM PDT. It took effect at Oct 6, 2007, 12:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2007, 3:30 PM PDT (22:30 UTC)
- In effect from
- Oct 6, 2007, 12:00 AM PDT
- Expired
- Oct 6, 2007, 4:59 AM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 052230 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 330 PM PDT FRI OCT 5 2007 .TONIGHT THROUGH EARLY SATURDAY MORNING CONDITIONS WILL BE FAVORABLE FOR FROST FORMATION DUE TO THE COLD AIR MASS IN COMBINATION WITH THE CLEAR SKIES AND LIGHT WINDS THAT ARE EXPECTED OVER NORTHERN CALIFORNIA. CAZ003-004-076-061130- /O.NEW.KEKA.FR.Y.0002.071006T0700Z-071006T1600Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 330 PM PDT FRI OCT 5 2007 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY. A COLD AIR MASS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW AREAS OF FROST TO DEVELOP TONIGHT INTO SATURDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ CAZ001-002-061130- /O.NEW.KEKA.FR.Y.0002.071006T1000Z-071006T1600Z/ REDWOOD COAST-MENDOCINO COAST- 330 PM PDT FRI OCT 5 2007 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY. A COLD AIR MASS COMBINED WITH CLEAR SKIES AND LIGHT WINDS WILL ALLOW AREAS OF FROST TO DEVELOP LATE TONIGHT INTO SATURDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KENNEDY
1 follow-up statement
000 WWUS76 KEKA 061159 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 459 AM PDT SAT OCT 6 2007 CAZ001>004-076-061300- /O.CAN.KEKA.FR.Y.0002.000000T0000Z-071006T1600Z/ REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 459 AM PDT SAT OCT 6 2007 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FROST ADVISORY. WIDESPREAD TEMPERATURES HOVERING IN THE MID TO UPPER 30S ARE NOT EXPECTED THIS MORNING ACROSS FAR NORTHWEST CALIFORNIA. WHILE SOME PROTECTED LOCATIONS WILL SEE FROST THIS MORNING...LOW TEMPERATURES WILL GENERALLY RANGE FROM THE UPPER 30S TO THE MID 40S ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Oct 5, 4:40 AM PDT, 10 hours 50 minutes earlier.
Area forecast discussion, Oct 5, 4:40 AM PDT, 10 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE EUREKA CA 440 AM PDT FRI OCT 5 2007 .SYNOPSIS... AN UPPER LEVEL TROUGH OVER CALIFORNIA WILL SHIFT EASTWARD TODAY. HIGH PRESSURE WILL BUILD BEHIND THE TROUGH THIS AFTERNOON AND SUPPORT GRADUAL WARMING AND DRYING ACROSS NORTHWEST CALIFORNIA THROUGH THE WEEKEND. A COLD FRONT WILL BRING ANOTHER CHANCE OF RAIN EARLY IN THE WEEK. && .DISCUSSION... THE UPPER LEVEL TROUGH THAT HAS BROUGHT COOLING AND SHOWERS ACROSS THE PACIFIC NORTHWEST WILL SHIFT EASTWARD TODAY. ISOLATED SHOWERS OVER THE COASTAL WATERS AND COASTAL REGIONS WILL DIMINISH BY THE AFTERNOON AS THE TROUGH EXITS THE AREA. HIGH PRESSURE WILL FILL IN BEHIND THE TROUGH AND SUPPORT THE DEVELOPMENT OF BREEZY NORTHERLY WINDS OVER THE COASTAL WATERS AND OVER COASTAL RIDGES IN THE AFTERNOON. THE DEVELOPMENT OF OFFSHORE FLOW TONIGHT WILL SUPPORT MOSTLY CLEAR SKIES ACROSS THE REGION. EXPECT A GRADUAL WARMING AND DRYING TREND THROUGH THE WEEKEND. THE 00Z GFS SUGGESTS A WEAK FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA SATURDAY...HOWEVER THE 06Z RUN TRACKS THE FRONT NORTH OF CALIFORNIA. EXPECT THE RIDGE OF HIGH PRESSURE TO KEEP THE FRONT NORTH OF THE AREA FOR NOW AND HAVE CONTINUED THE DRY FORECAST THROUGH THE WEEKEND...WITH GRADUAL WARMING. AN UPPER LEVEL TROUGH OVER THE GULF OF ALASKA WILL DEEPEN AND DIG SOUTHWARD MONDAY AND BRING A MORE POTENT COLD FRONT ACROSS NORTHERN CALIFORNIA. MODELS HAVE BEEN FAIRLY CONSISTENT OF FORECASTING THIS FRONT...HOWEVER THE 00Z AND 06Z GUIDANCE FORECAST AN EARLIER ONSET THAN PREVIOUS RUNS. THE LATEST GUIDANCE HAS THE FRONT REACH THE COAST MONDAY NIGHT AND TRAVERSE ACROSS THE REGION TUESDAY. HAVE INCREASED POPS SLIGHTLY FOR MONDAY NIGHT BUT HAVE OTHERWISE MADE LITTLE CHANGE TO THE PREVIOUS FORECAST FOR THIS SYSTEM. FORECAST PRECIPITABLE WATER NEAR 1.5 INCHES SUGGESTS THAT PLENTY OF MOISTURE IS AVAILABLE TO GENERATE DECENT QPF WITH THIS SYSTEM. ISENTROPIC ANALYSIS OF THE 300K SURFACE ALSO SHOWS LIFTING POTENTIAL AHEAD OF THE FRONT. HAVE INCREASED POPS SLIGHTLY FOR MONDAY NIGHT BUT HAVE OTHERWISE MADE LITTLE CHANGE TO THE PREVIOUS FORECAST FOR THIS SYSTEM. LONG RANGE MODELS FORECAST ANOTHER FRONT TO REACH NORTHERN CALIFORNIA THURSDAY. THE FORECAST FOR WEDNESDAY IS UNCERTAIN AS THE CHANCE FOR A BREAK IN RAIN IS DEPENDENT UPON HOW QUICKLY THE TUESDAY FRONT MOVES ACROSS THE REGION...AND HOW PROGRESSIVE THE FOLLOWING FRONT IS. TH && .AVIATION...FEW SHOWERS OFFSHORE OVER THE OUTER WATERS (20-60NM) WILL MOST LIKELY PARALLEL THE COASTLINE AND STAY OVER THE OCEAN. AIR MASS STABILIZES TODAY AS SUBSIDENCE INCREASES AND DRYING NORTHERLY FLOW DEVELOPS. WINDS WILL INCREASE THIS AFTERNOON AND IT WILL PROBABLY GET FAIRLY BREEZY AND BUMPY IN THE LOWEST 3000 FEET. FOR THE 05/12Z TAF CYCLE...VFR FOR ALL TERMINAL FORECASTS. DJB && .MARINE...NORTHERLY WINDS WILL RAMP-UP INTO THE SMALL CRAFT ADVISORY CATEGORY TODAY THROUGH THIS EVENING AS HIGH PRESSURE IN THE EAST PACIFIC BUILDS TOWARD THE COAST AND LOW PRESSURE EXITS TO THE EAST. NAM12 BOUNDARY LAYER HAS WINDS AROUND 35 KTS LATE THIS AFTERNOON AND EARLY THIS EVENING SOUTH OF THE CAPE. OCCASIONAL GUSTS AROUND 35 KTS CERTAINLY SEEM POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING AS CONFLUENT NORTHERLY FLOW ALOFT DEVELOPS ON THE BACK SIDE OF AN UPPER TROUGH. THE STRONG LOW LEVEL COLD AIR ADVECTION COUPLED WITH THE CONFLUENCE ALOFT SEEMS TO MAKE FOR A GOOD NORTH WIND EVENT. THIS WILL NEED TO BE MONITORED CLOSELY FOR PERHAPS LATER REVISIONS AND UPGRADES TO THE MARINE FORECAST. WINDS LOOK TO DECREASE ON SAT AND SUN AS A NEW SYSTEM POUNCES DOWN ON THE RIDGE AND THE TROUGH MOVES FARTHER TO THE EAST. SEAS HAVE NOT BEEN AS HIGH AS THE WAVEWATCH 3 HAS BEEN INDICATING...RUNNING 1-2 FT TOO HIGH. HEIGHTS WERE STILL FLUCTUATING AROUND 10 FT WITH PERIODS NEAR 12 SECONDS...AND WILL CONTINUE WITH THE ADVISORY FOR HAZARDOUS SEAS THROUGH SAT MORNING. THE BRIEF NORTH SURGE WILL LIKELY CREATE FRESH NW SWELL AND SEAS WILL PROBABLY GO UP TONIGHT AND TAKE TIL SAT MORNING TO SUBSIDE. LIGHTER WINDS AND LOWER SEAS ARE EXPECTED ON SUN AND MON. DGEX...GFS AND ECMWF WERE IN FAIRLY GOOD AGREEMENT WITH ANOTHER UPPER TROUGH APPROACHING NEXT WEEK TUE. GOING WITH A COMPOSITE OF THE 12Z GFS AND 00Z GFS FOR WINDS FOR TUE. WINDS MAY GO MODERATE GALE 30-40 KT FOR 4-6 HOURS AS THE FRONTAL RAIN APPROACHES THE COAST. WILL HOLD OFF ON INSERTING GALE HEADLINES AS THERE STILL IS UNCERTAINTY ON THE TIMING AND STRENGTH OF THE WINDS. DJB && .EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FROM PT ST GEORGE TO PT ARENA OUT TO 60NM. VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Nearby
Frost Advisories in California, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.